72300members
378774posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Tamoxifen or Herceptin aches?

6 REPLIES 6
Guest user
Not applicable

Re: Tamoxifen or Herceptin aches?

Thanks Phili - will research menopause a bit more I think. Only really knew about the hot flushes!

Gx

Guest user
Not applicable

Re: Tamoxifen or Herceptin aches?

Having aching joints is a common symptom of menopause, so it's probably not surprising to have Tamoxifen seem to cause aching joints, though it's really the induced menopause that's causing it. I believe it's something to do with collagen in the connective tissues, and cartilage breaking down due to lack of oestroegen.
I don't know if there's anything you can take to boost collagen within the cartilage. There must be something out there!

Phili x

Guest user
Not applicable

Re: Tamoxifen or Herceptin aches?

Thank you ladies. Very helpful. I can't remember the jolly, positive, healthy woman from just 9 months ago!! How does so much happen in such a short space of time?? I had a couple of weeks after surgery and before Tamoxifen and next dose of Herceptin when i felt quite good...thought maybe I would feel like my old self again. I guess we just get new selves don't we?

Thank you again.
Gxxxxxxxxxx

peacock
Member

Re: Tamoxifen or Herceptin aches?

Hi Gx

Muscular aches and pains are also a side effect from Herceptin, I've often complained to the Oncs, and been told it is a side effect. So I suppose you're likely to get double the dose of aching if you're on both. Take a look at the Herceptin website, you'll get a lot of information from that, and also from the ladies on here who have similar aches. I've made many posts about how much my body hurts, and instead of feeling like a 50 year old, feel like 150! I was on tax until last Oct, been on Herceptin since August but am not on any hormonals.

Good luck and take care, I suppose we can't win whatever we are on

P xx

Guest user
Not applicable

Re: Tamoxifen or Herceptin aches?

I've been taking tamoxifen for 8 weeks and find my leg muscles twitch when I wake up in the morning. Once I'm up, they're fine. Wierd. I do think I'm beginning to feel my age (52), which I've never done, and I have lots of minor SEs, but the major one for me is fatigue, which seems to be hitting me big time now. I've had to take to my bed in the afternoon for the last 5 days and that's something I never do. So, no problems with insomnia for me!

dawnhc
Member

Re: Tamoxifen or Herceptin aches?

Hi G,

I suspect there will be plenty to give you answers to your questions but it seems a bit quiet right now. From what I have read in other posts the aches and pains you are feeling sound very much like the effects of tamoxifen. I have been on herceptin for years without any side effects, and also have extensive bone mets. It is the description of getting up in the morning feeling like an old lady that sounds very familiar! description from those on tamoxifen and tax.

Dawn
xx

Guest user
Not applicable

Tamoxifen or Herceptin aches?

Hi all,

I've been on herceptin since Jan (with Tax until March) and Tamoxifen for about one months. Had mast in March. have been getting lots of aches and pains last few weeks. Am seeing onc next week, but wondered what anyone else has experienced. Have lower back pain...but slipped disc a few years back and lower back always a problem for me. can go on for weeks - ouch! But in the mornings, I also have muscle stiffness and leg ache...feel like an old woman when I get up. It does get better when i walk around and disappears until I sit down for a long time. Wondering if these treatments are the culprits or if it's my naughty back going again or whether it could be soemthing more sinister or whether all this crap is effecting my existing back problem in some way. Since being on Tamoxifen I have also developed insomnia. Is that normal too? Had clear MRI scans about 5 mths ago. Any advice appreciated.

Thanks, Gx